Ask an expert
Question

28 Oct 2009

Hypothyroidism and aging
Doctore, I am a 47 year old white woman. I had hyperthyroidism. Was treated with radiotherapy in Jan 2009. Was then diagnosed as hypothyroidism and used Eltroxin 0.1mg for the last 4 months. I noticed a change in my facial appearance since being hypo. My face is puffy (one of the " normal"  signs), but my facial muscles seems to be more slack since then, having an " older"  appearance than 6 months ago. Could this be due to being hypo? Will the use of Elxtrocin " restore"  some of the " old"  me again?
Answer 405 views
Expert
CyberDoc
cyberdoc

01 Jan 0001

Hallo Hester
Hypothyroidism can cause droopy eyelids, puffy eyes, slow reflexes and muscular weakness. It will probably improve with medication.
Dr Bets
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.